Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


HIV AND THYROID
Apr 9, 1998

Dear Mr Molaghan,

I am a 25yr old female that is no stranger to fatique. In September of 96 I had my entire thyroid removed due to Cancer. My constent fatique was one of the factors that enabled them to diagnos the cancer. Just recently (2-9-98) I was diagnosed HIV+. In the last year after being placed on Levoxyl for replacement therapy I have still suffered fatique and my dosage has progressively been increased from .125 to it present of .2. My question is this, one is the continued fatique a sign of the progression of the HIV or simply a contuation of problems related to the thyroid and two what kind of difficulties can I expect in the treatment of the HIV as a result of my prexisting thyroid problem.

Thank you for your time and consideration.

Response from Mr. Molaghan

Hello

It's difficult to comment on the entire source of your fatigue in the absence of more detailed clinical information such as viral load, CD4 count, CBC results, etc. There is always a fine line in giving thyroid hormone to patients who have had thyroid cancer. While it is important to suppress TSH (thyroid stimulating hormone) to prevent its stimulatory effect on cancer, care must be given to avoid causing hyperthyroidism. There may be more than one source of your fatigue. It is very important for you to coordinate your care with both an endocrinologist, and a doctor who specializes in care of HIV disease. Together they can discuss the details of your situation and hopefully implement an effective treatment plan for your fatigue. Good luck.


Previous
CD4 Lymphocytopenia & HIV-
Next
Fatigue and Exercise

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement